Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 8, NWS Fort Worth, TX

March 9, 2016Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 9, 2016, 5:38 AM CST for Henderson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 5:38 AM CST (11:38 UTC)
Expired
Mar 9, 2016, 8:30 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 7:30 AM CSTFLASH FLOODCaney City, TXPORTIONS OF HIGHWAY 198 WERE FLOODED NEAR CANEY CITY---WATER HAS RECEDED. LAW ENFORCEMENT ALSO REPORTED THAT 10-15 ROADS WERE FLOODED ACROSS THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

657 
WGUS54 KFWD 091138
FFWFWD
TXC213-091430-
/O.NEW.KFWD.FF.W.0008.160309T1138Z-160309T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
538 AM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENDERSON COUNTY IN CENTRAL TEXAS...

* UNTIL 830 AM CST
    
* AT 536 AM CST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  A CLUSTER OF SHOWERS AND THUNDERSTORM WAS PRODUCING HEAVY RAIN
  ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
  FALLEN.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...SEVEN
  POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...ENCHANTED
  OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...
  STAR HARBOR AND POYNOR.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE HALF INCH WILL BE POSSIBLE
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3210 9612
      3215 9610 3216 9616 3218 9618 3222 9615
      3220 9619 3225 9624 3226 9628 3230 9630
      3235 9645 3236 9545 3229 9545 3223 9549
      3218 9546 3215 9548

$$

BAIN
2 follow-up statements
129 
WGUS74 KFWD 091347
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 AM CST WED MAR 9 2016

TXC213-091430-
/O.CON.KFWD.FF.W.0008.000000T0000Z-160309T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-
747 AM CST WED MAR 9 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR
HENDERSON COUNTY...

AT 743 AM CST...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN HAD
RESULTED IN FLOODING ACROSS PORTIONS OF HIGHWAY 198 NEAR CANEY CITY.
FLOOD WATERS ACROSS THIS LOCATION HAVE RECEDED. LOCAL LAW
ENFORCEMENT REPORTED HOWEVER...THAT NUMEROUS COUNTY ROADS ACROSS
HENDERSON COUNTY REMAIN FLOODED. THE HEAVY RAIN THREAT HAS
ENDED...BUT FLOOD WATERS MAY BE SLOW TO RECEDE...ESPECIALLY ACROSS
LOW-LYING AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ATHENS...GUN
BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...SEVEN
POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...ENCHAN
TED OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG
CABIN...MURCHISON... STAR HARBOR AND POYNOR.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3210 9612
      3215 9610 3216 9616 3218 9618 3222 9615
      3220 9619 3225 9624 3226 9628 3230 9630
      3235 9645 3236 9545 3229 9545 3223 9549
      3218 9546 3215 9548

$$

BAIN
154 
WGUS74 KFWD 091433
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CST WED MAR 9 2016

TXC213-091441-
/O.EXP.KFWD.FF.W.0008.000000T0000Z-160309T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-
833 AM CST WED MAR 9 2016

...THE FLASH FLOOD WARNING FOR HENDERSON COUNTY HAS EXPIRED...

THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE BEGUN TO RECEDE.
ADDITIONAL LIGHT RAIN WILL BE POSSIBLE THIS MORNING...BUT THIS
PRECIPITATION IS NOT EXPECTED TO RESULT IN ANY ADDITIONAL FLOOD
ISSUES. THUS THE FLASH FLOOD WARNING FOR HENDERSON COUNTY HAS BEEN
ALLOWED TO EXPIRE. 

LAT...LON 3209 9543 3201 9605 3208 9606 3210 9612
      3215 9610 3216 9616 3218 9618 3222 9615
      3220 9619 3225 9624 3226 9628 3230 9630
      3235 9645 3236 9545 3229 9545 3223 9549
      3218 9546 3215 9548

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:45 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 9, 3:45 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CST WED MAR 9 2016

.DISCUSSION...
LATEST SURFACE ANALYSIS INDICATES A SURFACE LOW ACROSS SOUTH
TEXAS WITH AN INTENSIFYING BAROCLINIC ZONE FROM ROUGHLY JUST SOUTH
OF SAN ANTONIO TO CAMERON TO SOUTH OF ATHENS. THIS WILL BECOME
AN EFFECTIVE FRONTAL BOUNDARY WHICH WILL STAY QUASI-STATIONARY
OVER THE NEXT COUPLE OF DAYS...WAVERING NORTH AND SOUTH WITH THE
PASSAGE OF EACH SHORTWAVE TROUGH THAT RIPPLES THROUGH. THE BOUNDARY
WILL SEPARATE COOL AND MOIST AIR TO THE NORTH WITH WARMER AND MORE
UNSTABLE AIR TO THE SOUTH. THIS BOUNDARY WILL BE THE FOCUS FOR
INTENSE CONVECTION AND HEAVY RAINFALL OVER THE NEXT FEW HOURS...BUT
THE FRONT WILL SHIFT EAST AND SOUTHEAST OUT OF THE CWA BY MID
MORNING. IN ADDITION...THERE IS A SEVERE WEATHER THREAT ALONG AND
TO THE SOUTHEAST OF THE FRONT WHERE SUFFICIENT WIND SHEAR WILL
COMBINE WITH AMPLE INSTABILITY FOR ROTATING THUNDERSTORM UPDRAFTS.
WIDESPREAD STORM COVERAGE MAY LIMIT THE SCALE OF THE THREAT...BUT
IT WILL BEAR MONITORING.

WHILE THE INTENSE THUNDERSTORMS WILL REMAIN SITUATED ACROSS THE
SOUTHEAST ZONES THIS MORNING...VERY STRONG SOUTH TO NORTH FLOW IN
THE MID AND UPPER LEVELS WILL CAUSE PRECIPITATION TO STREAM WELL
NORTHWARD AND PRIMARILY AFFECT THE REGION EAST OF A GAINESVILLE TO
GRANBURY TO KILLEEN LINE THIS MORNING. RAIN RATES WILL GENERALLY
BE LIGHT TO MODERATE...BUT ANVIL LIGHTNING STRIKES WILL BE A
HAZARD. THE CLOUD TO GROUND STRIKES IN ANVIL REGIONS LIKE THIS ARE
NOTORIOUS FOR DISCHARGING A LOT OF CURRENT/POWER AND TEND TO BE
CULPRIT FOR MOST LIGHTNING STARTED STRUCTURE FIRES. AS THE FRONT
AND STRONG CONVECTION SHIFT GRADUALLY EASTWARD THIS MORNING...SO
WILL MOST OF THE RAIN ACTIVITY ACROSS THE CWA WITH DRIER
CONDITIONS SPREADING IN FROM WEST TO EAST. RAIN AMOUNTS TODAY
SHOULD RANGE FROM A TENTH OF AN INCH WEST TO 2 TO 5 INCHES IN THE
EAST AND SOUTHEAST ZONES WHERE A FLASH FLOOD WATCH CONTINUES.
HIGHS TODAY WILL BE COOL DUE TO THE DAMP CONDITIONS AND CLOUD
COVER...BUT ALSO INCREASING NORTH WINDS AND COLD ADVECTION. THE
WESTERN ZONES WILL SEE THE STRONGER COLD ADVECTION...WHILE THE
EASTERN ZONES WILL SEE MORE RAIN COOLED TEMPS. REGARDLESS...MID
TO UPPER 60S ARE FORECAST FOR ALL TODAY.

THERE SHOULD BE A LULL IN THE RAIN FOR MOST AREAS THIS AFTERNOON
AND EVENING...BUT MODEL GUIDANCE IS IN GOOD AGREEMENT THAT THE
NEXT SHORTWAVE TROUGH WILL MOVE UP FROM THE SOUTH LATE TONIGHT.
THIS WILL INDUCE STRONG ISENTROPIC LIFT AND COMBINE WITH WEAK
AMOUNTS OF ELEVATED INSTABILITY TO PRODUCE AREAS OF RAIN WITH A
FEW EMBEDDED STORMS. NO SEVERE WEATHER IS EXPECTED AND THIS ROUND
OF RAIN WILL CONTINUE TO ROTATE NORTHWESTWARD ACROSS THE REGION
INTO THURSDAY. RAIN AMOUNTS SHOULD AVERAGE A HALF INCH IN THE
NORTH TO AN INCH IN THE SOUTH. IT IS WORTH NOTING THAT THE TTU 3KM
WRF IS MUCH LESS IMPRESSED WITH THIS ROUND OF RAIN TONIGHT AND
THURSDAY AS IT SPINS UP A COMPLEX OF STORMS ON THE TEXAS COASTLINE
THAT WOULD TEND TO INTERCEPT THE BETTER MOISTURE AND RESULT IN
MUCH LOWER QPF/COVERAGE HERE. THE TTU WRF IS A HIGH PERFORMING
CONVECTIVE ALLOWING MODEL AND RESPECTING ITS FORECAST...I DID NOT
GO WITH CATEGORICAL POPS LIKE THE MOS IS INDICATING AND DID LOWER
QPF FROM PREVIOUS FORECAST. TEMPS THURSDAY WILL REMAIN ON THE COOL
SIDE WITH NORTHERLY WINDS INCREASING TO 10 TO 20 MPH FOR ALL BUT
THE SOUTHEAST ZONES. LOWS SHOULD BE IN THE MID 50S WITH HIGHS IN
THE MID 60S FOR MOST AREAS.

THE FORECAST MAY GET INTERESTING AGAIN THURSDAY NIGHT INTO FRIDAY
AS THE UPPER LOW BEGINS TO MOVE NORTH OUT OF MEXICO TOWARD THE
REGION. THIS SHOULD CAUSE THE FRONT TO HEAD NORTHWEST AS A WARM
FRONT. DEPENDING ON HOW FAR NORTH THE WARM FRONT MAKES IT...IT
WOULD RELOAD THE REGION WITH MORE GULF MOISTURE/INSTABILITY.
SEVERAL MODELS SHOW SHEAR PROFILES EXHIBITING STRONG CYCLONIC
DIRECTIONAL TURNING IN THE LOW LEVELS NEAR THE FRONT. IT IS
UNCLEAR HOW FAR NORTH THE FRONT WILL MAKE IT AT THIS TIME WITH THE
GFS BRINGING IT TO THE I-20 CORRIDOR AND THE TTU WRF KEEPING IT AT
THE SOUTHERN CWA BORDER. REGARDLESS OF THE SEVERE
POTENTIAL...SHOWERS AND STORMS ARE LIKELY NORTH OF THE FRONT DUE
TO STRONG ISENTROPIC LIFT WITH RAINFALL AMOUNTS AVERAGING ANOTHER
INCH ACROSS THE CWA.

THE CHANCES OF RAIN WILL CONTINUE THROUGH FRIDAY NIGHT BEFORE
ENDING SATURDAY MORNING AS THE UPPER LOW TRACKS OVERHEAD.
WHERE EVER THE FRONT IS...IT WILL MOVE BACK TO THE SOUTHEAST
FRIDAY AFTERNOON WITH ELEVATED CONVECTION EXPECTED WITHIN THE CORE
OF THE UPPER LOW. COLD AIR ALOFT AND MODEST MUCAPE MAY SUPPORT
SOME STORMS WITH SMALL HAIL. RAIN SHOWERS WILL END SATURDAY
MORNING FROM WEST TO EAST BUT CLEARING MAY NOT OCCUR UNTIL
SATURDAY EVENING.

THE NEXT UPPER LEVEL SYSTEM WILL BE RIGHT ON THE HEELS OF THE
UPPER LOW AND TRACK THROUGH ON SUNDAY. WHILE MOISTURE WILL BE VERY
LIMITED...THIS COMPACT SYSTEM WILL BRING STEEP LAPSE RATES AND
STRONG UPPER LEVEL LIFT OVER THE REGION AND MY GUT IS THAT IT WILL
FIND THE MOISTURE NEEDED FOR CONVECTION. HAVE INSERTED LOW POPS
OVER THE NORTHEAST ZONES AND GIVEN THE COLD TEMPS ALOFT A RISK FOR
HAIL WOULD BE POSSIBLE. OTHERWISE GENERALLY SUNNY SKIES WILL
PREVAIL FOR MOST OF THE REGION SUNDAY WITH WARM TEMPS.

DRY AND WARM WEATHER WILL PREVAIL EARLY NEXT WEEK BUT GFS/ECMWF
ARE INDICATING A DRY LINE WILL SET UP ALONG THE I-35 CORRIDOR BY
TUESDAY AND WEDNESDAY. WITH AN APPROACHING UPPER LEVEL
TROUGH...THIS MAY BE ENOUGH FOR ISOLATED AFTERNOON/EVENING STORMS.

TR.92

&&

.AVIATION...

/ISSUED 1204 AM CST WED MAR 9 2016/
CONCERNS...IFR TO MVFR CEILINGS FOR THE NEXT 24 HOURS. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH AT 17Z WEDNESDAY.

YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING
ACROSS THE TAF SITES OVERNIGHT INTO WEDNESDAY MORNING. CEILINGS IN
THE METROPLEX HAVE BEEN VARIABLE BETWEEN IFR AND VFR DURING THE
LAST SEVERAL HOURS /03-05Z/...BUT EXPECT MOSTLY IFR CONDITIONS TO
PREVAIL THROUGH 16-17Z. SHOWERS AND OCCASIONAL THUNDERSTORMS ARE
EXPECTED THROUGH WEDNESDAY MORNING. EXPECT THIS WAVE OF SHOWERS
AND THUNDERSTORMS TO SHIFT TO THE NORTHEAST OF THE TAF SITES BY
17Z. CEILINGS SHOULD IMPROVE TO MVFR BY MIDDAY AS SUBSIDENCE
OCCURS IN THE WAKE OF THE EXITING WAVE OF SHOWERS AND
THUNDERSTORMS. SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE
LATE WEDNESDAY AFTERNOON INTO THE EVENING BUT THE CHANCES ARE TOO
LOW TO MENTION IN THE TAFS. EXPECT CEILINGS TO LOWER BACK INTO
THE IFR CATEGORY WEDNESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  57  64  56  66 / 100  40  70  60  60
WACO, TX              69  56  65  56  68 /  90  50  70  60  60
PARIS, TX             65  58  66  57  65 / 100  60  70  60  70
DENTON, TX            66  55  63  55  64 /  90  30  60  60  60
MCKINNEY, TX          67  57  64  56  65 / 100  50  70  60  70
DALLAS, TX            68  57  65  56  67 / 100  40  70  60  60
TERRELL, TX           66  58  67  58  67 / 100  50  70  60  60
CORSICANA, TX         68  59  68  59  68 / 100  60  70  50  60
TEMPLE, TX            69  58  66  56  68 /  80  50  70  60  60
MINERAL WELLS, TX     66  53  64  54  63 /  60  20  60  60  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ095-105>107-
121>123-135-146>148-160>162-174-175.

&&
Hazardous weather outlook, Mar 9, 4:25 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
425 AM CST WED MAR 9 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
425 AM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE THROUGH EARLY MORNING
SOUTHEAST OF A LINE FROM PALESTINE TO HEARNE. OTHERWISE RAIN AND
THUNDERSTORMS WITH DANGEROUS LIGHTNING WILL CONTINUE OVER THE
REGION GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR THIS MORNING
BEFORE SHIFTING OFF TO THE EAST.

HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL OCCUR
GENERALLY ALONG AND EAST OF A PARIS TO CORSICANA TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY THROUGH
FRIDAY NIGHT AS AN UPPER LEVEL LOW SLOWLY MOVES TOWARD AND ACROSS
THE AREA.

ON THURSDAY EVENING AND INTO EARLY FRIDAY...A WARM FRONT WILL MOVE
INTO THE AREA FROM THE SOUTHEAST. NEAR THE WARM FRONT...ATMOSPHERIC
CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM ROTATION AND
THERE IS A POTENTIAL FOR SEVERE STORMS...ALTHOUGH CONFIDENCE IS
LOW ON HOW FAR NORTH THE WARM FRONT WILL MAKE IT INTO NORTH AND
CENTRAL TEXAS. OTHERWISE SOME STORMS MAY BE STRONG AND PRODUCE
SMALL HAIL ON FRIDAY AND FRIDAY NIGHT.

THERE IS A LOW CHANCE OF THUNDERSTORMS NORTHEAST OF A LINE FROM
GAINESVILLE TO MCKINNEY TO ATHENS ON SUNDAY. SMALL HAIL MAY BE
POSSIBLE WITH THESE STORMS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON ALONG
AND NEAR THE I-35 CORRIDOR WHERE A DRY LINE MAY SET UP. IT IS TOO
EARLY TO ASSESS SEVERE WEATHER POTENTIAL WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Mar 9, 3:08 AM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CST WED MAR 9 2016

TXZ174-175-091000-
ROBERTSON TX-MILAM TX-
308 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON AND
SOUTHEASTERN MILAM COUNTIES UNTIL 400 AM CST...

AT 308 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF ROCKDALE...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEARNE AND MILANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3057 9694 3079 9702 3100 9653 3078 9644
      3075 9646 3071 9654 3070 9657 3071 9657
      3071 9659 3073 9660 3073 9662
TIME...MOT...LOC 0908Z 242DEG 37KT 3068 9686

JLDUNN
Local storm report, Mar 9, 3:31 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      MEXIA                   31.68N  96.50W
03/09/2016                   LIMESTONE          TX   EMERGENCY MNGR

            PRIMARILY RURAL MINOR STREET FLOODING IN MEXIA, COOLIDGE
            AND GROESBECK. PLUMMERS CREEK HAS OVERRUN ITS BANK. MANY
            TRIBUTARIES OF THE NAVASOTA FLOODING.
Local storm report, Mar 9, 3:59 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     FLASH FLOOD      5 W GROESBECK           31.53N  96.60W
03/09/2016                   LIMESTONE          TX   EMERGENCY MNGR

            EMS REPORTS FAST MOVING WATER OVER 164W & LCR 339,
            BLOCKADES REQUESTED
Local storm report, Mar 9, 4:02 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     FLASH FLOOD      1 E MEXIA               31.68N  96.48W
03/09/2016                   LIMESTONE          TX   EMERGENCY MNGR

            SIGNIFICANT WATER OVER HWY 84 JUST WEST OF THE FREESTONE
            COUNTY LINE, FAST MOVING, UNKNOWN DEPTH
Local storm report, Mar 9, 4:20 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      6 SSE GOODLOW           32.04N  96.19W
03/09/2016                   NAVARRO            TX   EMERGENCY MNGR

            WATER OVER THE ROAD ON HIGHWAY 287 AT FM309
Special weather statement, Mar 9, 4:43 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CST WED MAR 9 2016

TXZ148-162-091130-
ANDERSON TX-LEON TX-
443 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON AND LEON
COUNTIES UNTIL 530 AM CST...

AT 442 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
TEAGUE TO NEAR BUFFALO TO NEAR CENTERVILLE TO 12 MILES NORTHWEST OF
MADISONVILLE...AND MOVING NORTHEAST AT 35 MPH.

WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PALESTINE...BUFFALO...ELKHART...CENTERVILLE...JEWETT...OAKWOOD AND LEONA.

THIS INCLUDES INTERSTATE 45 BETWEEN MILE MARKERS 152 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3150 9574 3147 9572 3146 9575 3146 9571
      3132 9566 3127 9573 3116 9573 3114 9578
      3109 9576 3109 9598 3106 9606 3120 9605
      3136 9611 3142 9622 3162 9579 3169 9578
      3170 9588 3182 9575 3168 9552 3157 9548
TIME...MOT...LOC 1042Z 237DEG 32KT 3145 9615 3139 9606 3123 9600 3112
9600

BAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:03 PM CSTSevere Thunderstorm WarningFWDHamilton42 min
Mar 8, 9:08 PM CSTSevere Thunderstorm WarningFWDLampasas, Mills67 min
Mar 8, 10:05 PM CSTAreal Flood AdvisoryFWDLampasas115 min
Mar 8, 10:15 PM CSTSpecial Weather StatementFWDHamilton45 min
Mar 8, 10:34 PM CSTAreal Flood AdvisoryFWDHamilton116 min
Mar 8, 10:51 PM CSTFlash Flood WarningFWDHamilton114 min
Mar 8, 11:11 PM CSTSpecial Weather StatementFWDHood, Somervell49 min
Mar 8, 11:48 PM CSTSpecial Weather StatementFWDBosque42 min
Mar 8, 11:56 PM CSTSpecial Weather StatementFWDRobertson49 min
Mar 9, 12:34 AM CSTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro3 hr
Mar 9, 12:43 AM CSTSpecial Weather StatementFWDFreestone, Leon47 min
Mar 9, 12:59 AM CSTAreal Flood AdvisoryFWDFalls3 hr
Mar 9, 1:13 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 1:58 AM CSTFlash Flood WarningFWDFalls, Limestone17 hr
Mar 9, 2:05 AM CSTAreal Flood AdvisoryFWDMcLennan3 hr
Mar 9, 2:10 AM CSTSpecial Weather StatementFWDHenderson, Van Zandt50 min
Mar 9, 2:15 AM CSTAreal Flood AdvisoryFWDBell3 hr
Mar 9, 2:26 AM CSTAreal Flood AdvisoryFWDRains, Van Zandt3 hr
Mar 9, 2:56 AM CSTFlash Flood WarningFWDFreestone, Navarro6 hr
Mar 9, 3:08 AM CSTSpecial Weather StatementFWDMilam52 min
Mar 9, 3:27 AM CSTAreal Flood AdvisoryFWDMilam, Robertson3 hr
Mar 9, 3:32 AM CSTSevere Thunderstorm WarningFWDMilam, Robertson43 min
Mar 9, 4:18 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 4:37 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 4:43 AM CSTSpecial Weather StatementFWDLeon47 min
Mar 9, 5:33 AM CSTAreal Flood AdvisoryFWDRains, Van Zandt6 hr
Mar 9, 7:29 AM CSTAreal Flood AdvisoryFWDAnderson3 hr
Mar 9, 9:00 AM CSTAreal Flood WarningFWDFreestone, Navarro6 hr
Mar 9, 10:33 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson4 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.